Alert archive / Nebraska / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 13, NWS Cheyenne, WY

May 29, 20228 counties in Nebraska; Goshen County, Laramie County, Niobrara County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at May 29, 2022, 3:11 PM MDT for 8 counties in Nebraska; Goshen County, Laramie County, Niobrara County, Wyoming. It was in force for 49 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 29, 2022, 3:11 PM MDT (21:11 UTC)
Expired
May 29, 2022, 4:00 PM MDT
In force
49 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE, Goshen County, WY, Laramie County, WY, Niobrara County, WY

The radar

The Cheyenne radar (KCYS), 130 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 29, 3:15 PM MDTTSTM WND GST 603 S Kimball, NE
May 29, 3:29 PM MDTTSTM WND GST 554 E Scottsbluff, NE
May 29, 3:34 PM MDTTSTM WND GST 704 Sw Scottsbluff, NESCOTTSBLUFF RAWS SITE.
May 29, 3:36 PM MDTTSTM WND DMGLake Minatare, NEMALE TEENAGER AT LAKE MINATARE HIT IN CHEST WITH FALLING TREE BRANCH. VICTIM IS IN HOSPITAL IN GOOD CONDITION AS OF 455PM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 29, 3:06 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 9.2 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2022-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2022-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -78 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1269 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-78 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

034 
WUUS55 KCYS 292111
SVRCYS
NEC007-013-033-045-105-123-157-165-WYC015-021-027-292200-
/O.NEW.KCYS.SV.W.0013.220529T2111Z-220529T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cheyenne WY
311 PM MDT Sun May 29 2022

The National Weather Service in Cheyenne has issued a

* Severe Thunderstorm Warning for...
  Southwestern Box Butte County in the Panhandle of Nebraska...
  Scotts Bluff County in the Panhandle of Nebraska...
  Northwestern Cheyenne County in the Panhandle of Nebraska...
  Kimball County in the Panhandle of Nebraska...
  Western Morrill County in the Panhandle of Nebraska...
  Banner County in the Panhandle of Nebraska...
  Southwestern Dawes County in the Panhandle of Nebraska...
  Sioux County in the Panhandle of Nebraska...
  Southeastern Niobrara County in east central Wyoming...
  Eastern Goshen County in southeastern Wyoming...
  East central Laramie County in southeastern Wyoming...

* Until 400 PM MDT.

* At 311 PM MDT, severe thunderstorms were located along a line
  extending from 10 miles southeast of Lance Creek to near Stegall to
  7 miles northeast of Panorama Point, moving northeast at 40 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Scottsbluff, Torrington, Kimball, Lusk, Gering, Mitchell, Bayard,
  Terrytown, Pine Bluffs, Morrill, Minatare, Lyman, Potter, Dix,
  Harrison, Oliver Campground, Wildcat Hills State Recreation Area,
  Stegall, Montrose and Panorama Point.

This includes Interstate 80 in Nebraska between mile markers 1 and
42.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4173 10414 4297 10460 4331 10405 4300 10405
      4300 10369 4213 10332 4122 10319 4100 10395
      4100 10403
TIME...MOT...LOC 2111Z 233DEG 36KT 4295 10451 4181 10400 4107 10391 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Dewey
2 follow-up statements
813 
WWUS55 KCYS 292138
SVSCYS

Severe Weather Statement
National Weather Service Cheyenne WY
338 PM MDT Sun May 29 2022

WYC021-292147-
/O.CAN.KCYS.SV.W.0013.000000T0000Z-220529T2200Z/
Laramie WY-
338 PM MDT Sun May 29 2022

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LARAMIE COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
the Panhandle of Nebraska.

LAT...LON 4177 10405 4265 10434 4287 10400 4300 10369
      4213 10332 4122 10319 4100 10395 4100 10403
TIME...MOT...LOC 2137Z 233DEG 36KT 4308 10428 4194 10377 4120 10368 

$$

NEC007-013-033-045-105-123-157-165-WYC015-027-292200-
/O.CON.KCYS.SV.W.0013.000000T0000Z-220529T2200Z/
Box Butte NE-Scotts Bluff NE-Cheyenne NE-Kimball NE-Morrill NE-
Banner NE-Dawes NE-Sioux NE-Niobrara WY-Goshen WY-
338 PM MDT Sun May 29 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT
FOR SOUTHWESTERN BOX BUTTE...SCOTTS BLUFF...NORTHWESTERN CHEYENNE...
KIMBALL...WESTERN MORRILL...BANNER...SOUTHWESTERN DAWES...SIOUX...
SOUTHEASTERN NIOBRARA AND NORTHEASTERN GOSHEN COUNTIES...

At 337 PM MDT, severe thunderstorms were located along a line
extending from 11 miles south of Redbird to near Mitchell to Kimball
Airport, moving northeast at 40 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Scottsbluff, Torrington, Kimball, Gering, Mitchell, Bayard,
Terrytown, Morrill, Minatare, Lyman, Potter, Dix, Harrison, Oliver
Campground, Wildcat Hills State Recreation Area, Stegall, Montrose,
Panorama Point, Wildcat Hills Campground and Prairie Center.

This includes Interstate 80 in Nebraska between mile markers 2 and
42.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4177 10405 4265 10434 4287 10400 4300 10369
      4213 10332 4122 10319 4100 10395 4100 10403
TIME...MOT...LOC 2137Z 233DEG 36KT 4308 10428 4194 10377 4120 10368 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Dewey
937 
WWUS55 KCYS 292201
SVSCYS

Severe Weather Statement
National Weather Service Cheyenne WY
401 PM MDT Sun May 29 2022

NEC007-013-033-045-105-123-157-165-WYC015-027-292208-
/O.EXP.KCYS.SV.W.0013.000000T0000Z-220529T2200Z/
Box Butte NE-Scotts Bluff NE-Cheyenne NE-Kimball NE-Morrill NE-
Banner NE-Dawes NE-Sioux NE-Niobrara WY-Goshen WY-
401 PM MDT Sun May 29 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BOX BUTTE...
SCOTTS BLUFF...NORTHWESTERN CHEYENNE...KIMBALL...WESTERN MORRILL...
BANNER...SOUTHWESTERN DAWES...SIOUX...SOUTHEASTERN NIOBRARA AND
NORTHEASTERN GOSHEN COUNTIES WILL EXPIRE AT 400 PM MDT...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.  However gusty
winds are still possible with these thunderstorms.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
the Panhandle of Nebraska.

Remember, a Severe Thunderstorm Warning still remains in effect for
portions of Sioux, Scottsbluff, Banner, and Kimball Counties.  

LAT...LON 4177 10405 4265 10434 4287 10400 4300 10369
      4213 10332 4122 10319 4100 10395 4100 10403
TIME...MOT...LOC 2158Z 233DEG 36KT 4320 10407 4206 10356 4132 10347 

$$

Dewey

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 11:39 AM MDT, 3 hours 32 minutes earlier.

Area forecast discussion, May 29, 11:39 AM MDT, 3 hours 32 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1139 AM MDT Sun May 29 2022

.SHORT TERM...(Today and Monday)
Issued at 346 AM MDT Sun May 29 2022

Mostly quiet across the CWA early this morning with some light
shower activity present in the high terrain and dry conditions for
the lower elevations. Current temperatures are in the 40s for areas
west of the Laramie Range and 50s for areas off to the east. Some
southern Nebraska panhandle sites are still in the 60s due to cloud
cover overhead.

Weather quickly turns active today as convection looks to initiate
early this afternoon. CAMs and other Hi-Res models show a broad
swath of thunderstorms moving across the eastern half of the
CWA by mid-afternoon/evening. A left jet exit region overhead favors
the development of some isolated strong to potentially severe
storms. Primary threats include both wind and hail, namely in the
Nebraska panhandle where the environment will be more favorable due
to more instability, shear, and moisture present. RAP13
thermodynamic profiles show inverted "V" soundings during the
afternoon hours with sufficiently steep low- to mid-level lapse
rates which could lead to strong, gusty and erratic winds in
thunderstorms. Profiles also show the potential for large hail as
there will be a good amount of moisture available for growth.
Thunderstorm activity will likely continue through the evening hours
but should diminish by midnight.

Models have come into better agreement on how Memorial Day will play
out. Models paint a pretty wet picture for the northern half of the
CWA. ECMWF is definitely the wettest of them all with the highest 6-
hr QPF amounts on Monday. ECMWF keeps the surface low closer to home
which gives most of the CWA some decent precipitation. Both the NAM
and GFS keep the low further off to the east, which may keep much of
the southern and western portion of the CWA dry during the
afternoon. Either way, Memorial Day looks like it will be damp and
cool as sub-0C 700 mb temperatures move in. Highs will max out in
the 50s for most places, with some low 60s expected for the southern
Nebraska panhandle. Although Memorial Day marks the unofficial start
of summer, it will still be cold enough in the mountains for the
Snowy and Sierra Madre Ranges to pick up a few inches of snow.

.LONG TERM...(Tuesday through Saturday)
Issued at 346 AM MDT Sun May 29 2022

Models and ensembles continue to show cooler than normal
temperatures through the middle of the week with nearly a daily
chance of showers and thunderstorms. However, models continue to
struggle with the secondary upper level disturbance as it ejects
east across the Front Range Tuesday night. During the day, expect
bands of rain showers and embedded thunder through most of the
day and into Tuesday evening with ample instability during the
day. Snowlevels will range between 7000 to 8500 feet so can't rule
out some snow across the high valleys, but confidence is limited
at this time with not a lot of cold air associated with the
main trough axis. Kept POP between 50 to 65 percent Tuesday
afternoon with some low level convergence and low to midlevel
instability present. It seems realistic that temperatures will
struggle to reach 50 degrees due to ample cloud cover and upslope
northeast winds, so started lowering highs on Tuesday with some
locations remaining in the 40s through the day. Considerable
uncertainty Tuesday night and Wednesday with the ECMWF, and to a
lesser degree the Canadian, showing the secondary upper level
disturbance ejecting eastward slowly producing another larger area
of moderate to heavy rainfall with snowfall down to 7000 feet. The
ECMWF in particular shows another inch of QPF as this disturbance
slowly moves across Wyoming and Colorado. In contrast, the GFS
shows a much weaker disturbance that dissipates as it moves into
the High Plains with much drier conditions on Wednesday.
Ensembles show a wide spread in POP and QPF during this time
period also, so decided to lower forecast POP below NBM blends at
this time. Wednesday will be a little milder, but highs will
likely not reach 60 degrees for most locations.

As we head towards late next week, models all show a broad upper
level ridge axis amplifying over the western United States and
drifting east into the Front Range by Thursday. However, models
are not indicating a stalled cold front remaining near the Laramie
Range with it's position fluctuating between the mountains and
portions of the High Plains each day. Expect Thursday to be the
driest day of the week with highs climbing into the 60s to low
70s. Started increasing POP for Friday and next Saturday with
models showing a good potential at some strong to possibly severe
thunderstorms. Lowered high temperatures a few degrees as we head
into next weekend with a more unsettled pattern compared to 24 to
48 hours ago.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1130 AM MDT Sun May 29 2022

Currently VFR conditions as mid- to high-clouds and
showers/thunderstorms begin to move into southeast Wyoming. The
showers and thunderstorms will continue to become more widespread
through the afternoon causing brief reductions in cigs and
visibilities. There is a chance for IFR to LIFR conditions at KCDR
and KAIA where the winds should reduce by mid-morning and low cigs
and fog could hang around until the winds pick up mid-morning.

&&

.FIRE WEATHER...
Issued at 346 AM MDT Sun May 29 2022

Minimal fire weather concerns expected through mid-week. Widespread
precipitation and cooler temperatures over the next several days
should keep minimum RHs well above 20 percent for most areas.
Thunderstorms are likely Sunday afternoon. Expect gusty and erratic
winds in these storms. Widespread rainfall and mountain snow are
possible Monday through Tuesday.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&

SHORT TERM...SF
LONG TERM...TJT
AVIATION...LK
FIRE WEATHER...SF
Hazardous weather outlook, May 29, 10:30 AM MDT, 4 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
1030 AM MDT Sun May 29 2022

WYZ101>119-301630-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
1030 AM MDT Sun May 29 2022

This hazardous weather outlook is for east central Wyoming...south
central Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Scattered thunderstorms will develop around midday and move to
the northeast across the area through this evening. Some of the
thunderstorms may produce wind gusts 60 mph or higher and pea to
penny size hail.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Showers and widely scattered thunderstorms are forecast Memorial
Day through Wednesday. Light snow accumulations are expected for
elevations above 8000 feet.

.Spotter information statement...

Spotter activation will not be required through tonight.

NEZ002-003-019>021-054-055-095-096-301630-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
1030 AM MDT Sun May 29 2022

This hazardous weather outlook is for the western Nebraska
Panhandle.

.DAY ONE...TODAY AND TONIGHT

Scattered thunderstorms will develop this afternoon and move to
the northeast across the area through this evening. Some of
the thunderstorms may produce wind gusts 60 mph or higher and
penny to quarter size hail.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Showers and widely scattered thunderstorms are forecast Memorial
Day through Wednesday.

.Spotter information statement...

Spotter activation will not be required through tonight.

In the hours before

Special weather statement, May 29, 12:37 PM MDT, 2 hours 34 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
1237 PM MDT Sun May 29 2022

WYZ115>117-291900-
South Laramie Range WY-South Laramie Range Foothills WY-
Laramie Valley WY-
1237 PM MDT Sun May 29 2022

...A strong thunderstorm will impact portions of southeastern Albany
and west central Laramie Counties through 100 PM MDT...

At 1236 PM MDT, Doppler radar was tracking a strong thunderstorm near
The Buttes, or 12 miles south of Laramie, moving northeast at 60 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Laramie, Tie City Campground, Vedauwoo, Tie Siding, University Of
Wyoming War Memorial Stadium, Crystal Lake Reservoir, Pumpkin Vine,
Crystal Lake Campground, Vedauwoo Campground, Buford, North Crow
Campground, Granite Springs Reservoir, Baldy Peak, Granite Springs
Campground, The Buttes, Hutton Lake and Yellow Pine Campground.

This includes Interstate 80 in Wyoming between mile markers 307 and
344.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4100 10572 4111 10587 4156 10550 4117 10499
      4099 10538
TIME...MOT...LOC 1836Z 233DEG 51KT 4113 10564

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Dewey
Special weather statement, May 29, 1:19 PM MDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
119 PM MDT Sun May 29 2022

WYZ106-107-116>118-291945-
East Platte County WY-South Laramie Range WY-
Central Laramie Range and Southwest Platte County WY-
Central Laramie County WY-South Laramie Range Foothills WY-
119 PM MDT Sun May 29 2022

...Strong thunderstorms will impact portions of southeastern Albany,
western Laramie and south central Platte Counties through 145 PM
MDT...

At 119 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Iron Mountain to 7 miles southeast of
Crystal Lake Campground. Movement was east at 40 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Cheyenne, Chugwater, South Greeley, Federal, Crystal Lake Reservoir,
Crystal Lake Campground, Buford, North Crow Campground, Granite
Springs Reservoir, Iron Mountain, Ranchettes, Granite Springs
Campground, Warren AFB, Frontier Park, Whitaker, North Cheyenne,
Horse Creek, Warren Af Base, Fox Farm-College and South Greeley High.

This includes the following highways...
 Interstate 25 in Wyoming between mile markers 1 and 55.
 Interstate 80 in Wyoming between mile markers 332 and 369.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4156 10534 4179 10483 4101 10463 4100 10469
      4100 10537
TIME...MOT...LOC 1919Z 255DEG 37KT 4151 10522 4106 10513

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

Dewey
Special weather statement, May 29, 1:54 PM MDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
154 PM MDT Sun May 29 2022

WYZ116>118-292030-
South Laramie Range WY-Central Laramie County WY-
South Laramie Range Foothills WY-
154 PM MDT Sun May 29 2022

...A strong thunderstorm will impact portions of western Laramie
County through 230 PM MDT...

At 153 PM MDT, Doppler radar was tracking a strong thunderstorm near
Warren AFB, or 7 miles west of Cheyenne, moving northeast at 50 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Cheyenne, South Greeley, Ranchettes, Frontier Park, Whitaker, North
Cheyenne, Warren Af Base, Fox Farm-College and South Greeley High.

This includes the following highways...
 Interstate 25 in Wyoming between mile markers 4 and 36.
 Interstate 80 in Wyoming between mile markers 343 and 366.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4100 10499 4100 10523 4152 10492 4126 10445
TIME...MOT...LOC 1953Z 223DEG 45KT 4116 10494

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

Dewey
Special weather statement, May 29, 2:12 PM MDT, 59 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
212 PM MDT Sun May 29 2022

NEZ019-020-WYZ107-108-118-292045-
Scotts Bluff NE-Banner NE-East Platte County WY-Goshen County WY-
Central Laramie County WY-
212 PM MDT Sun May 29 2022

...A strong thunderstorm will impact portions of southwestern Scotts
Bluff, northwestern Banner, southern Goshen, northeastern Laramie and
southeastern Platte Counties through 245 PM MDT...

At 211 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Hawk Springs, or 26 miles southwest of Torrington,
moving northeast at 50 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Lingle, La Grange, Yoder, Huntley, Hawk Springs Campground, Hawk
Springs Recreation Area, Veteran and Hawk Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4156 10447 4176 10466 4215 10436 4171 10389
      4166 10404
TIME...MOT...LOC 2011Z 223DEG 45KT 4173 10441

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

Dewey
Special weather statement, May 29, 2:50 PM MDT, 21 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
250 PM MDT Sun May 29 2022

NEZ019-020-096-WYZ108-119-292115-
Scotts Bluff NE-South Sioux NE-Banner NE-Goshen County WY-
East Laramie County WY-
250 PM MDT Sun May 29 2022

...A strong thunderstorm will impact portions of western Scotts
Bluff, northern Banner, southwestern Sioux, southeastern Goshen and
eastern Laramie Counties through 315 PM MDT...

At 250 PM MDT, Doppler radar was tracking a strong thunderstorm near
La Grange, or 23 miles southwest of Scottsbluff, moving northeast at
45 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Morrill, La Grange, Lyman, Huntley, Wildcat Hills State Recreation
Area, Stegall, Wildcat Hills Campground, Hawk Springs, Hawk Springs
Campground, Hubbard Hill, Hawk Springs Recreation Area, Harrisburg
and Henry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4146 10408 4160 10422 4172 10432 4218 10406
      4157 10349
TIME...MOT...LOC 2050Z 224DEG 39KT 4169 10406

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

Dewey

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 2:50 PM MDTSpecial Weather StatementCYSBanner25 min
May 29, 3:56 PM MDTSevere Thunderstorm WarningCYSBanner, Box Butte, Cheyenne, Dawes, Kimball, Morrill and 2 more49 min
May 29, 4:28 PM MDTSevere Thunderstorm WarningCYSCheyenne, Kimball32 min
May 29, 4:38 PM MDTSevere Thunderstorm WarningCYSBox Butte, Cheyenne, Dawes, Morrill, Sioux22 min
May 29, 4:59 PM MDTSevere Thunderstorm WarningCYSBox Butte, Dawes, Morrill, Sioux46 min
May 29, 12:37 PM MDTSpecial Weather StatementCYSAlbany23 min
May 29, 1:19 PM MDTSpecial Weather StatementCYSLaramie26 min
May 29, 1:54 PM MDTSpecial Weather StatementCYSLaramie36 min
May 29, 2:12 PM MDTSpecial Weather StatementCYSGoshen33 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2022Severe Thunderstorm Warnings in Wyoming, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.